MAUDE Adverse Event Report: ARTHREX INC. TENODESIS SCREW,BIO-COMPOSITE.; SCREW, FIXATION, BONE

ARTHREX INC. TENODESIS SCREW,BIO-COMPOSITE.; SCREW, FIXATION, BONE
Catalog Number AR-1580BC
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the tenodesis screw was implanted on the (b)(6) 2017.After 10 days the patient complained about extreme itching over the complete body.The situation has been the same over 7 weeks.The patient takes antihistamines which help reduced the itch.The patient also received cortisone for 6 days which also did not work to reduce the overall reaction.When the surgeon moves the operated arm of the patient the redness was enlarging on the body.

Brand Name
TENODESIS SCREW,BIO-COMPOSITE.
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6798303
Report Number1220246-2017-00301
Device Sequence Number11074428
Product Code HWC
UDI-Device Identifier00888867019034
UDI-Public00888867019034
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 08/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2017
Device Catalogue NumberAR-1580BC
Device Lot NumberK051726
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;